Alert archive / Nebraska / Wind Chill Advisories in 2015

Wind Chill Advisory 5, NWS North Platte, NE

December 17, 201512 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 17, 2015, 7:52 PM MST for 12 counties in Nebraska. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2015, 7:52 PM MST (02:52 UTC)
Expired
Dec 18, 2015, 2:12 AM MST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WWUS43 KLBF 180252
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CST THU DEC 17 2015

NEZ004-005-022>025-035>037-056-057-059-094-181500-
/O.NEW.KLBF.WC.Y.0005.151218T0252Z-151218T1500Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS...
VALENTINE...CRESCENT LAKE NWR...OSHKOSH...LEWELLEN...ASHBY...
HYANNIS...WHITMAN...MULLEN...THEDFORD...HALSEY...ARTHUR...TRYON...
RINGGOLD...STAPLETON...CHAPPELL...BIG SPRINGS...KEYSTONE...
KINGSLEY DAM...LEMOYNE...OGALLALA...ROSCOE...NORTH PLATTE...
CODY...ELI...MERRIMAN...KILGORE
852 PM CST THU DEC 17 2015 /752 PM MST THU DEC 17 2015/

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/
FRIDAY. 

WINDS...WEST AROUND 10 MPH

WIND CHILL VALUES...ARE EXPECTED TO FALL BETWEEN -20 TO -29
DEGREES FAHRENHEIT LATE TONIGHT AND THROUGH EARLY TOMORROW MORNING

IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE
CONDITIONS....COVER EXPOSED SKIN WHEN VENTURING OUTSIDE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MOLDAN
1 follow-up statement
390 
WWUS43 KLBF 180912
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 AM CST FRI DEC 18 2015

NEZ004-005-022>025-035>037-056-057-059-094-181015-
/O.CAN.KLBF.WC.Y.0005.000000T0000Z-151218T1500Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS...
VALENTINE...CRESCENT LAKE NWR...OSHKOSH...LEWELLEN...ASHBY...
HYANNIS...WHITMAN...MULLEN...THEDFORD...HALSEY...ARTHUR...TRYON...
RINGGOLD...STAPLETON...CHAPPELL...BIG SPRINGS...KEYSTONE...
KINGSLEY DAM...LEMOYNE...OGALLALA...ROSCOE...NORTH PLATTE...
CODY...ELI...MERRIMAN...KILGORE
312 AM CST FRI DEC 18 2015 /212 AM MST FRI DEC 18 2015/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

WITH HIGH PRESSURE BUILDING INTO WESTERN NEBRASKA
OVERNIGHT...WINDS HAVE DECREASED TO UNDER 10 MPH. THE COMBINATION
OF LIGHT WINDS AND TEMPERATURES IN THE UPPER SINGLE DIGITS TO
AROUND 12 DEGREES...WILL LEAD TO WIND CHILLS OF ZERO TO MINUS 15
OVERNIGHT. SINCE WIND CHILLS ARE WELL ABOVE -20 TO -30
DEGREES...THE WIND CHILL ADVISORY WILL BE CANCELLED.

$$

CLB

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 17, 7:39 PM MST, 13 minutes earlier.

Area forecast discussion, Dec 17, 7:39 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CST THU DEC 17 2015

.UPDATE...
ISSUED AT 836 PM CST THU DEC 17 2015

TEMPERATURES FALLING QUICKER THAN PREVIOUS FORECAST EXPECTED. HAVE
ADJUSTED TEMPERATURES ABOUT 3F TO 5F DEGREES LOWER THAN COLDEST
GUIDANCE. WINDS WILL STAY UP PART OF THE NIGHT BUT WILL DECOUPLE
AT SUNRISE AND NO CLOUD COVER SO SHOULD RADIATE OUT LIKE LAST
NIGHT. WITH THE COLDER TEMPERATURES HAVE FALLEN INTO THE CRITERIA
FOR WIND CHILL ADVISORY. ADVISORY WILL BE ISSUED FOR AREAS NORTH
OF INTERSTATE 80 AND WEST OF HIGHWAY 83.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 311 PM CST THU DEC 17 2015

TONIGHT AND FRIDAY...MAIN CONCERN WILL BE LOW TEMPERATURES
TONIGHT. HAVE TRENDED COOLER WITH LOWS LAST NIGHT IN THE SINGLE
DIGITS TO BELOW ZERO OVER DEEPER SNOW PACK...TEND TO THINK
TEMPERATURES WILL TANK ONCE AGAIN TONIGHT WITH CLEAR SKIES AND
SNOW PACK. SUPPORT FROM MAV AND MET GUIDANCE SUGGEST LOWS NEAR
ZERO ACROSS PARTS OF NORTHWESTERN NEBRASKA. HIGHS TOMORROW WILL BE
WARMER ACROSS SOUTHWEST NEBRASKA WITH HIGHS REACHING MID 30S TO
LOW 40S. TEMPERATURES ACROSS THE NORTH WILL REMAIN COOL AS
COMBINATION OF SNOW PACK AND ARTIC AIRMASS WILL KEEP HIGHS IN THE
20S/30S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 311 PM CST THU DEC 17 2015

FRIDAY NIGHT THROUGH SUNDAY...THE BASIC FORECAST CONTINUES TO
ADVERTISE A SURGE OF WARM AIR FRIDAY NIGHT THROUGH SUNDAY MORNING.
QUESTIONABLE VERTICAL MIXING HEIGHTS FROM SNOW COVER COMPLICATES THE
TEMPERATURE FORECAST. THE MOSTLY SOUTH WINDS SHOWN IN THE MODEL
CONSENSUS ALSO LIMIT MIXING VERSUS THE CLASSIC CHINOOK WITH WEST
WINDS PLUS THE SOUTH WINDS WOULD BE RECYCLING COOL AIR NORTH.

THE LATEST GUIDANCE IS COOLER SUGGESTING HIGHS SATURDAY IN THE 40S
TO NEAR 50. THE BIAS CORRECTED ECM WAS THE WARMEST INDICATING LOWER
50S THROUGHOUT THE FCST AREA. THE FCST USES THE COOLER GUIDANCE
MENTIONED ABOVE.

A WEAK ARCTIC COLD FRONT SHOULD SWEEP INTO NRN NEB SUNDAY MORNING.
THE NAM...GFS AND ECM INDICATE STRATUS WILL FORM DURING THE PERIOD
OF COLD AIR ADVECTION. ONCE AGAIN THE ECM BIAS CORRECTED WAS THE
WARMER MODEL. GIVEN THE TIMING OF FRONT...NEAR NOON ACROSS SWRN
NEB...40S WOULD BE EXPECTED SOUTH AND 30S NORTH BUT ERRORS COULD BE
LARGE. H850MB TEMPERATURES ARE 10-15C WHICH COULD PRODUCE A BRIEF
TEMPERATURE SPIKE AS THE FRONT MOVES THROUGH AND THE SFC INVERSION
BREAKS LOOSE.

JUST 20S FOR LOWS SUNDAY MORNING WITH THE VERY WARM AIR OVERHEAD.
TEENS TO NEAR 20 ARE EXPECTED SATURDAY MORNING AND THESE LOWS MAY
OCCUR LATE EVENING DEPENDING ON THE PROGRESS OF THE WARM AIR.

SUNDAY NIGHT THROUGH THURSDAY...THE MODELS CONTINUE TO ADVERTISE A
WESTWARD MIGRATING UPPER LEVEL RIDGE ACROSS THE ATLANTIC WITH ITS
ORGINS OVER THE SAHARA DESERT. BY THURSDAY THIS RIDGE IS OVER THE
WRN ATLANTIC AND BUILT TO 596 DM WHICH IS SUMMER. WEST OF THE
MISSISSIPPI...HEIGHTS LOWER...BUT MAINLY WEST OF THE CONTINENTAL
DIVIDE. THE RESULT IS GENERALLY MILD TEMPERATURES AND INCREASING
MOISTURE AS SFC HIGH PRESSURE BECOMES STATIONARY ACROSS THE ATLANTIC
AND THE DEEPENING TROF KEEPS THE FCST AREA IN A MODEST WARM AIR
ADVECTION REGIME.

THE GFS OPERATIONAL INDICATES A BETTER SNOW CHANCE THAN THE ECM AS
WEAK DISTURBANCES MOVE THROUGH WY AND INTO NEB WEDNESDAY AND
THURSDAY. THESE SNOW CHANCES COULD VERIFY AS HEIGHTS LOWER ACROSS
THE WEST ALLOWING FOR DISTURBANCES TO MOVE EAST INTO NEB.
THE GFS ENSEMBLE IS MORE LIKE THE ECM SUGGESTING ISOLATED SNOW
CHANCES. THE FCST COULD GO EITHER WAY AS WYOMING IS A FERTILE GROUND
FOR EASTWARD MOVING DISTURBANCES.

POPS ARE ISOLATED FOR THIS FORECAST. LATER FORECASTS COULD INCLUDE A
HIGHER SNOW CHANCE AND IF THE HIGHER SNOW CHANCES MATERIALIZE IN
LATER FORECASTS... TEMPERATURES WEDNESDAY AND THURSDAY WOULD BE IN
THE 30S. FOR THIS FORECAST HIGHS MONDAY THROUGH WEDNESDAY ARE IN THE
40S WITH COOLER 30S THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 550 PM CST THU DEC 17 2015

VISUAL FLIGHT RULES THROUGH FRIDAY AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 9 AM CST /8 AM MST/ FRIDAY FOR NEZ004-
005-022>025-035>037-056-057-059-094.

&&

UPDATE...POWER/MOLDAN
SHORT TERM...GOMEZ
LONG TERM...CDC
AVIATION...POWER
Hazardous weather outlook, Dec 17, 2:18 PM MST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CST THU DEC 17 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-182130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
318 PM CST THU DEC 17 2015 /218 PM MST THU DEC 17 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

GOMEZ

Nearby

Wind Chill Advisories in Nebraska, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.